Share:


Uniqueness of degenerating solutions to a diffusion-precipitation model for clogging porous media

    Raphael Schulz   Affiliation

Abstract

The current article presents a degenerating diffusion-precipitation model including vanishing porosity and focuses primarily on uniqueness results. This is accomplished by assuming sufficient conditions under which the uniqueness of weak solutions can be established. Moreover, a proof of existence based on a compactness argument yields rather regular solutions, satisfying these unique conditions. The results show that every strong solution is unique, though a slightly different condition is additionally required in three dimensions. The analysis presents particular challenges due to the nonlinear structure of the underlying problem and the necessity to work with appropriate weights and manage possible degeneration.

Keyword : evolving porous media, degenerate equations, clogging, weighted spaces, uniqueness

How to Cite
Schulz, R. (2022). Uniqueness of degenerating solutions to a diffusion-precipitation model for clogging porous media. Mathematical Modelling and Analysis, 27(3), 471–491. https://doi.org/10.3846/mma.2022.15132
Published in Issue
Aug 12, 2022
Abstract Views
46
PDF Downloads
91
Creative Commons License

This work is licensed under a Creative Commons Attribution 4.0 International License.

References

T. Arbogast and A.L. Taicher. A linear degenerate elliptic equation arising from two-phase mixtures. SIAM Journal on Numerical Analysis, 54(5):3105–3122, 2016. https://doi.org/10.1137/16M1067846

C. Bringedal, I. Berre, I.S. Pop and F.A. Radu. Upscaling of non-isothermal reactive porous media flow with changing porosity. Transport in Porous Media, 114(2):371–393, 2016. https://doi.org/10.1007/s11242-015-0530-9

O.A. Ladyženskaja, V.A. Solonnikov and N.N. Ural’ceva. Linear and quasilinear equations of parabolic type. American Mathematical Society, Providence, RI, 1968. https://doi.org/10.1090/mmono/023

N. Ray, A. Rupp, R. Schulz and P. Knabner. Old and new approaches predicting the diffusion in porous media. Transport in Porous Media, 124(3):803–824, 2018. https://doi.org/10.1007/s11242-018-1099-x

N. Ray, T.L. van Noorden, F.A. Radu, W. Friess and P. Knabner. Drug release from collagen matrices including an evolving microstructure. ZAMM - Journal of Applied Mathematics and Mechanics / Zeitschrift fr Angewandte Mathematik und Mechanik, 93(10-11):811–822, 2013. https://doi.org/10.1002/zamm.201200196

R. Schulz. Degenerate equations for flow and transport in clogging porous media. Journal of Mathematical Analysis and Applications, 483(2), 2020. https://doi.org/10.1016/j.jmaa.2019.123613

R. Schulz. Degenerate equations in a diffusion-precipitation model for clogging porous media. European Journal of Applied Mathematics, 31(6):1050–1069, 2020. https://doi.org/10.1017/S0956792519000391

R. Schulz and P. Knabner. Derivation and analysis of an effective model for biofilm growth in evolving porous media. Mathematical Methods in the Applied Sciences, 40(8):2930–2948, 2017. https://doi.org/10.1002/mma.4211

R. Schulz and P. Knabner. An effective model for biofilm growth made by chemotactical bacteria in evolving porous media. SIAM Journal on Applied Mathematics, 77(5):1653–1677, 2017. https://doi.org/10.1137/16M108817X

R. Schulz, N. Ray, F. Frank, H. Mahato and P. Knabner. Strong solvability up to clogging of an effective diffusion-precipitation model in an evolving porous medium. European Journal of Applied Mathematics, 28(2):179–207, 2017. https://doi.org/10.1017/S0956792516000164

Y. Taniuchi. Remarks on global solvability of 2 − d boussinesq equations with non-decaying initial data. Funkcialaj Ekvacioj, 49(1):39–57, 2006. https://doi.org/10.1619/fesi.49.39

T.L. van Noorden. Crystal precipitation and dissolution in a porous medium: effective equations and numerical experiments. Multiscale Modeling & Simulation, 7(3):1220–1236, 2009. https://doi.org/10.1137/080722096

T.L. van Noorden and A. Muntean. Homogenisation of a locally-periodic medium with areas of low and high diffusivity. European Journal of Applied Mathematics, 22(5):493–516, 2011. https://doi.org/10.1017/S0956792511000209